Alert archive / Illinois / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 132, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Aug 10, 2018, 4:27 PM CDT for Moultrie County, Illinois. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2018, 4:27 PM CDT (21:27 UTC)
- Expired
- Aug 10, 2018, 5:15 PM CDT
- In force
- 48 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Moultrie County, IL
The radar
The Lincoln radar (KILX), 95 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.5 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 31 J/kg
- Mixed-layer CIN
- -173 J/kg
- Mixed-layer LCL
- 1757 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
043
WUUS53 KILX 102127
SVRILX
ILC139-102215-
/O.NEW.KILX.SV.W.0132.180810T2127Z-180810T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
427 PM CDT FRI AUG 10 2018
The National Weather Service in Lincoln has issued a
* Severe Thunderstorm Warning for...
Southeastern Moultrie County in central Illinois...
* Until 515 PM CDT.
* At 427 PM CDT, a severe thunderstorm was located near Sullivan,
moving southeast at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Sullivan, Allenville, Gays and Kirksville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3945 8858 3947 8858 3948 8860 3949 8860
3949 8862 3952 8864 3952 8870 3953 8872
3956 8872 3962 8868 3957 8847 3945 8847
TIME...MOT...LOC 2127Z 313DEG 11KT 3957 8867
HAIL...1.00IN
WIND...60MPH
$$
SB1 follow-up statement
491
WWUS53 KILX 102155
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
455 PM CDT FRI AUG 10 2018
ILC139-102215-
/O.CON.KILX.SV.W.0132.000000T0000Z-180810T2215Z/
Moultrie-
455 PM CDT FRI AUG 10 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR SOUTHEASTERN MOULTRIE COUNTY...
At 455 PM CDT, a severe thunderstorm was located near Windsor, or 8
miles southeast of Sullivan, moving southeast at 15 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Allenville and Gays.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3945 8858 3947 8858 3948 8860 3949 8860
3949 8862 3952 8864 3958 8858 3955 8847
3945 8847
TIME...MOT...LOC 2155Z 309DEG 14KT 3949 8853
HAIL...0.88IN
WIND...60MPH
$$
SBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 2:20 PM CDT, 2 hours 7 minutes earlier.
Area forecast discussion, Aug 10, 2:20 PM CDT, 2 hours 7 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 220 PM CDT Fri Aug 10 2018 .SHORT TERM...(This evening through Saturday) ISSUED AT 220 PM CDT Fri Aug 10 2018 Surface front was located roughly along I-55 as of 2 pm, with more of a secondary boundary closer to the I-80 corridor. First storm of the afternoon recently formed between Bloomington and Rantoul, along an enhanced area of cumulus development. An increase in convection is expected over the next 1-2 hours closer to I-72, where CAPE's have reached 4,000 J/kg. Some heavier rainfall rates are expected with the stronger storms as well as gusty winds, though a significant severe threat is not likely. The storms will push into southeast Illinois before tapering off after sunset. The front will not be especially fast, but should be near the Ohio River by early Saturday. High pressure will keep much of the area dry on Saturday. Leading edge of the drier air is sinking into far northern Illinois this afternoon, and will overspread our area tonight. Not an especially colder air mass behind this front, with highs Saturday still in the low-mid 80s, but humidity levels will be lower in most areas. && .LONG TERM...(Saturday night through Friday) ISSUED AT 220 PM CDT Fri Aug 10 2018 Not much has changed with the models into early next week, as a skinny upper ridge gets caught between a pair of lows to our southwest and east. A weak trough may trigger a few showers/storms Sunday afternoon, but mainly dry conditions will prevail through much of Tuesday. Latest GFS suggests a wing of precipitation pushing through in the morning, though the European and Canadian solutions are more preferred. The earlier trend of a more northern track with the mid week system continues with the latest runs, with the highest rain chances later Wednesday afternoon into the evening. Toward the end of the period, the longer range models close off a piece of energy which will drop out of the Canadian prairies mid week. The GFS is most aggressive and quicker to exit, while the European model is further south and slower with it. Timing differences prevent going more than 30-40% rain chances for now. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1217 PM CDT Fri Aug 10 2018 Cold front is near KSPI-KBMI at midday and will continue to push southeast this afternoon. Winds will turn northwest and then northerly at all TAF sites through late afternoon. Showers/storms expected to begin firing from near KSPI-KCMI shortly, and may see some MVFR or brief IFR conditions with the stronger storms between 20-23Z. Storms will largely be south of the TAF sites by 00Z. Some concern overnight with MVFR/IFR ceilings across eastern Illinois, very close to KCMI. Will only mention scattered clouds around 1500 feet there at this point. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Geelhart LONG TERM...Geelhart AVIATION...Geelhart
Hazardous weather outlook, Aug 10, 3:39 PM CDT, 48 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 339 PM CDT Fri Aug 10 2018 ILZ027>031-036>038-040>057-061>063-066>068-071>073-111100- Cass-Champaign-Christian-Clark-Clay-Coles-Crawford-Cumberland- De Witt-Douglas-Edgar-Effingham-Fulton-Jasper-Knox-Lawrence-Logan- Macon-Marshall-Mason-McLean-Menard-Morgan-Moultrie-Peoria-Piatt- Richland-Sangamon-Schuyler-Scott-Shelby-Stark-Tazewell-Vermilion- Woodford- 339 PM CDT Fri Aug 10 2018 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois, southeast Illinois and west central Illinois. .DAY ONE...TONIGHT... Isolated thunderstorms are possible this evening. While organized severe weather is not anticipated, the stronger storms could produce gusty winds and heavy rainfall. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... Additional thunderstorms are possible from Tuesday afternoon through Thursday. It is too early to determine the potential for severe weather during this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. Bak
Nearby
Severe Thunderstorm Warnings in Illinois, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.